Alert archive / Louisiana / Flash Flood Watches in 2012

Flash Flood Watch 4, NWS Shreveport, LA

February 17, 201217 parishes in Louisiana; 14 counties in Texas

NWS Shreveport, LA issued this flash flood watch at Feb 17, 2012, 3:50 PM CST for 17 parishes in Louisiana; 14 counties in Texas. It took effect at Feb 18, 2012, 4:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2012, 3:50 PM CST (21:50 UTC)
In effect from
Feb 18, 2012, 4:00 AM CST
Expired
Feb 18, 2012, 3:30 PM CST
In force
12 hr
Issued by
NWS Shreveport, LA
Flood severity
None
All 31 counties

Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Cherokee County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 34 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

162 
WGUS64 KSHV 172150
FFASHV

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CST FRI FEB 17 2012

...A FLASH FLOOD WATCH WILL BE IN EFFECT FROM 4 AM SATURDAY MORNING
UNTIL 4PM SATURDAY AFTERNOON...

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
181200-
/O.NEW.KSHV.FF.A.0004.120218T1000Z-120218T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MINDEN...
HOMER...RUSTON...FARMERVILLE...MANSFIELD...COUSHATTA...
BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES...
WINNFIELD...COLFAX...COLUMBIA...JENA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...
HEMPHILL
350 PM CST FRI FEB 17 2012

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND TEXAS... 
  INCLUDING THE FOLLOWING AREAS...IN LOUISIANA...BIENVILLE... 
  BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE SOTO...GRANT... 
  JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED 
  RIVER...SABINE LA...UNION LA...WEBSTER AND WINN. IN TEXAS... 
  ANGELINA...CHEROKEE...GREGG...HARRISON...MARION... 
  NACOGDOCHES...PANOLA...RUSK...SABINE TX...SAN AUGUSTINE... 
  SHELBY...SMITH...UPSHUR AND WOOD. 

* FROM EARLY SATURDAY MORNING THROUGH SATURDAY AFTERNOON

* DUE TO MUCH CLOUDINESS AND THE COOL TEMPERATURES RECENTLY...OUR
  AREA SOILS HAVE RETAINED WATER FROM PREVIOUS RAIN EVENTS DURING
  EARLY AND THE MIDDLE PART OF THE MONTH. THIS MEANS THAT
  SATURATION WILL NOT TAKE LONG TO BE ACHIEVED AFTER THE ONSET OF
  SHOWERS AND THUNDERSTORM ACTIVITY PRIOR TO DAYBREAK. STORM
  TOTALS WILL BE ON THE ORDER OF 1 TO 3 INCHES AND EXCESS RUNOFF
  WILL QUICKLY BUILD AS RAINFALL CONTINUES THROUGH THE MORNING AND
  EARLY AFTERNOON.

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER 
  THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. 
  HEAVY RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF 
  THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

24
3 follow-up statements
545 
WGUS64 KSHV 181017
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
417 AM CST SAT FEB 18 2012

...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4PM THIS AFTERNOON...

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
181730-
/O.CON.KSHV.FF.A.0004.000000T0000Z-120218T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MINDEN...
HOMER...RUSTON...FARMERVILLE...MANSFIELD...COUSHATTA...
BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES...
WINNFIELD...COLFAX...COLUMBIA...JENA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...
HEMPHILL
417 AM CST SAT FEB 18 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF LOUISIANA AND TEXAS...INCLUDING THE FOLLOWING 
  AREAS...IN LOUISIANA...BIENVILLE...BOSSIER...CADDO... 
  CALDWELL...CLAIBORNE...DE SOTO...GRANT...JACKSON...LA SALLE... 
  LINCOLN...NATCHITOCHES...OUACHITA...RED RIVER...SABINE LA... 
  UNION LA...WEBSTER AND WINN. IN TEXAS...ANGELINA...CHEROKEE... 
  GREGG...HARRISON...MARION...NACOGDOCHES...PANOLA...RUSK... 
  SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...UPSHUR AND WOOD. 

* UNTIL 4 PM CST THIS AFTERNOON

* DUE TO MUCH CLOUDINESS AND THE COOL TEMPERATURES RECENTLY... OUR
  AREA SOILS HAVE RETAINED WATER FROM PREVIOUS RAIN EVENTS DURING
  EARLY AND THE MIDDLE PART OF THE MONTH. THIS MEANS THAT
  SATURATION WILL NOT TAKE LONG TO BE ACHIEVED AFTER THE ONSET OF
  SHOWERS AND THUNDERSTORM ACTIVITY. A LARGE AREA OF WIDESPREAD
  SHOWERS AND THUNDERSTORMS...CONTAINING VERY HEAVY RAIN...IS FAST
  APPROACHING THE EAST TEXAS LAKES AREA...AND WILL SPREAD FURTHER
  NORTH AND EAST ACROSS REMAINING PORTIONS OF NORTHEAST
  TEXAS...AND INTO NORTHERN LOUISIANA. STORM TOTALS WILL BE ON THE
  ORDER OF 1 TO 3 INCHES AND EXCESS RUNOFF WILL QUICKLY BUILD AS
  RAINFALL CONTINUES THROUGH THE MORNING AND EARLY AFTERNOON. SOME
  OF THE HEAVIER RAINFALL TOTALS MAY OCCUR RIGHT NEAR THE
  INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHWEST
  LOUISIANA...WHERE A GREATER CONCENTRATION OF POPULATION EXISTS
  AND HEAVY TRAFFIC WILL BE OCCURRING ALONG THE INTERSTATE CORRIDOR.

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER 
  THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. 
  HEAVY RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF 
  THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

VII
418 
WGUS64 KSHV 181647
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
1047 AM CST SAT FEB 18 2012

...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4PM THIS AFTERNOON...

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
182200-
/O.CON.KSHV.FF.A.0004.000000T0000Z-120218T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MINDEN...
HOMER...RUSTON...FARMERVILLE...MANSFIELD...COUSHATTA...
BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES...
WINNFIELD...COLFAX...COLUMBIA...JENA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...
HEMPHILL
1047 AM CST SAT FEB 18 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM CST THIS
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF LOUISIANA AND TEXAS...INCLUDING THE FOLLOWING 
  AREAS...IN LOUISIANA...BIENVILLE...BOSSIER...CADDO... 
  CALDWELL...CLAIBORNE...DE SOTO...GRANT...JACKSON...LA SALLE... 
  LINCOLN...NATCHITOCHES...OUACHITA...RED RIVER...SABINE LA... 
  UNION LA...WEBSTER AND WINN. IN TEXAS...ANGELINA...CHEROKEE... 
  GREGG...HARRISON...MARION...NACOGDOCHES...PANOLA...RUSK... 
  SABINE TX...SAN AUGUSTINE...SHELBY...SMITH...UPSHUR AND WOOD. 

* UNTIL 4 PM CST THIS AFTERNOON

* SHOWERS AND THUNDERSTORMS...SOME CONTAINING HEAVY
  RAIN...CONTINUE ACROSS THE TOLEDO BEND COUNTRY NORTH AND EAST
  INTO NORTH CENTRAL LOUISIANA. ADDITIONAL SHOWERS AND
  THUNDERSTORMS  ARE EXPECTED TO DEVELOP FARTHER WEST ACROSS
  TEXAS BEFORE MOVING EAST ACROSS THE AREA LATER TODAY. RAINFALL
  AMOUNTS OF 1 TO 3 INCHES WILL COMBINE WITH ALREADY SATURATED
  SOILS TO PRODUCE EXCESS RUNOFF THROUGH THE EARLY AFTERNOON.

* LOW LYING AND POOR DRAINAGE AREAS MAY EXPERIENCE RISING WATER 
  THAT COULD POSE A THREAT TO MOTORISTS AND PROPERTY OWNERS. 
  HEAVY RAIN OVER HILLY TERRAIN CAN PRODUCE RAPID WATER RUNOFF 
  THAT WILL MOVE QUICKLY ACROSS LOW WATER CROSSINGS AND BRIDGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$


09
349 
WGUS64 KSHV 182130
FFASHV

FLOOD WATCH
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CST SAT FEB 18 2012

...FLASH FLOOD WATCH HAS BEEN CANCELED...

LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-
182230-
/O.CAN.KSHV.FF.A.0004.000000T0000Z-120218T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
INCLUDING THE CITIES OF...SHREVEPORT...BOSSIER CITY...MINDEN...
HOMER...RUSTON...FARMERVILLE...MANSFIELD...COUSHATTA...
BIENVILLE...JONESBORO...MONROE...MANY...NATCHITOCHES...
WINNFIELD...COLFAX...COLUMBIA...JENA...QUITMAN...GILMER...
JEFFERSON...TYLER...LONGVIEW...MARSHALL...RUSK...HENDERSON...
CARTHAGE...NACOGDOCHES...CENTER...LUFKIN...SAN AUGUSTINE...
HEMPHILL
330 PM CST SAT FEB 18 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND TEXAS HAS
BEEN CANCELED. SHOWERS AND THUNDERSTORMS THAT BROUGHT HEAVY
RAINFALL TO THE AREA EARLIER TODAY HAVE MOVED OFF TO THE EAST. ANY
ADDITIONAL RAINFALL SOUTH OF THE INTERSTATE 20 CORRIDOR IS
GENERALLY EXPECTED TO BE LESS THAN ONE INCH. MORE SHOWERS AND
THUNDERSTORMS ARE DEVELOPING IN NORTHERN TEXAS AND WILL MOVE
ACROSS THE AREA LATER THIS EVENING AND TONIGHT. HOWEVER...MOST OF
THIS RAIN IS EXPECTED TO FALL IN AREAS THAT DID NOT RECEIVE THE
MAJORITY OF THE HEAVY RAIN EARLIER TODAY.

SOME HEAVY RAINFALL MAY STILL OCCUR AND AREA SOILS REMAIN NEARLY
SATURATED. THIS MAY RESULT IN SOME MINOR LOCALIZED FLOODING. IN
ADDITION...PONDING ON ROADWAYS SHOULD BE EXPECTED.

$$


09

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood watch went out at Feb 17, 11:11 AM CST, 4 hours 39 minutes earlier.

Area forecast discussion, Feb 17, 11:11 AM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 AM CST FRI FEB 17 2012

.DISCUSSION...
MOST RAIN SHOWERS CONTINUE TO DIMINISH IN THE LULL OF THE NEW DAYS
INITIAL HEATING AND THE REMAINING MID LEVEL DRY AIR NOTED ON THIS
MORNINGS SOUNDING. HOWEVER...RETURNS ARE PICKING UP A BIT NOW INTO
OUR FAR WESTERN COUNTIES. AREA WIDE...OUR SKIES ARE MOSTLY CLOUDY OVER
THE REGION WITH A FEW BREAKS HERE AND THERE MAINLY SOUTH. OUR 88D
RADAR IS SHOWING A FEW POCKETS OF SHOWERS ALONG I-30 AND PARTS OF
SOUTHWEST ARKANSAS AND THEN BACK OF MUCH OF NORTHEAST TEXAS FROM
MINEOLA...TO NEAR PALESTINE. SO FAR OUR RAINFALL AMOUNTS HAVE BEEN
JUST TRACE TO HUNDRETHS THIS MORNING...BUT WILL PICK UP WITH MORE
HEATING AND EVEN SOME ISOLATED THUNDER TOWARD MID AFTERNOON.

THE WATER VAPOR SHOWING A MOISTENING DRY SLOT OVER NORTHEAST
TEXAS EXTENDING BACK DEEP OVER MEXICO IN THE WAKE OF A LEAD SHORT
WAVE OR TWO MOVING INTO THE PLAINS. MEANWHILE...THE MAIN LOW IS
DEEPENING AND DIGGING INTO NW MEXICO WITH A SECOND DRY SLOT OVER
BAJA. WE HAVE MADE SOME WHOLESALE CHANGES TO THE EXPECTED HIGHS
FOR TODAY ACROSS THE AREA...LEANING ON THE NEW 12Z NAM DATA. WE
SHOULD SEE ANOTHER 10 DEGREES GIVE OR TAKE FROM WHERE WE ARE AT
THIS TIME. OUR EXPECTATIONS FOR THE HEAVY RAIN OVERNIGHT INTO
TOMORROW REMAIN. /24/

&&

.AVIATION...

&&

.PREV DISCUSSION... /ISSUED 402 AM CST FRI FEB 17 2012/

DISCUSSION...
AS UPPER LOW OVER WEST TX DIGS INTO BIG BEND AREA...SFC WAVE
ACROSS SOUTH TX AND LA COAST TO DEEPEN AND DRAW COPIOUS MOISTURE
FROM GULF INTO REGION...IN ADDITION TO PACIFIC MOISTURE CAUGHT UP
IN SOUTHERN STREAM JET FLOW. LATEST MODEL RUNS TRENDING
DEEPER AND SLOWER WITH THIS LOW. IN ADDITION...PULLING THE TRACK
OF THIS LOW ALONG THE BOUNDARY...A BIT NORTH OF THE
COASTLINE...SPECULATING NOW THAT AXIS OF GREATEST RAINFALL MAY
EXIST WITHIN CWA...CLOSER TO CENTER OF OF 850 MB LOW. THIS
SCENARIO SUGGESTS ALSO THAT ELEVATED INSTABILITY PLAYING ROLE
NORTH OF SFC LOW TRACK. WIDESPREAD RAIN AND EMBEDDED THUNDER WITH
MENTION OF HEAVY RAINFALL NOW IN FCST...ESPECIALLY FRIDAY NIGHT
AND SATURDAY MORNING. BY LATER SATURDAY...AS SFC LOW MOVES ACROSS
LOWER DELTA REGION...WRAPAROUND STRATIFORM RAIN WITH MOISTURE NOT
AS DEEP. TAPER OFF POPS INTO SUNDAY. MORE RAINFALL SEEN LATER IN
WEEK WITH NEXT TROUGH ARRIVING IN NW FLOW AROUND TUESDAY...BUT
RAINFALL SHOULD BE MUCH LESS THAN CURRENT WEEKEND OUTLOOK./VII/.

AVIATION...
VFR FLIGHT CONDITIONS WILL CONTINUE THROUGH AT LEAST THE FIRST HALF
OF THE TAF PERIOD...WITH MAINLY MID LEVEL CIGS ABOVE 8-12KFT
EXPECTED. CIGS WILL BEGIN TO LOWER FROM SW TO NE TODAY...AS SCT
AREAS OF -RA DEVELOP/PROGRESS NE MAINLY ACROSS EXTREME SE OK/SW AR/E
TX/NW LA. THIS -RA SHOULD NOT RESTRICT VSBYS TODAY...BUT WILL ACT TO
SATURATE THE COLUMN FROM THE TOP DOWN...RESULTING IN CIGS FALLING TO
AROUND 5KFT AFTER 21Z OVER THE WRN/SW SECTIONS OF E TX. ADDITIONAL
AREAS OF SHRA WILL DEVELOP OVER CNTRL/ERN TX AND MUCH OF LA...ALONG
AND N OF A WARM FRONT THAT WILL BEGIN TO LIFT N INTO SE TX/SRN LA.
MVFR CIGS SHOULD DEVELOP BY 06Z SATURDAY OVER E TX S OF I-20/WCNTRL
LA BY 06Z...SPREADING N TO THE I-20 TERMINALS /TYR/GGG/SHV/ PRIOR TO
12Z. SHRA AND EMBEDDED TSRA WILL BECOME MORE WIDESPREAD AFTER 12Z
AREAWIDE...RESULTING IN MVFR CIGS SPREADING N INTO SW AR...WITH IFR
CIGS LIKELY OVER E TX/N LA WITH THE SHRA.  E WINDS 5-10KTS CAN BE
EXPECTED THROUGH THE TAF PERIOD. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  49  53  37  60 /  30  80  80  50  10
MLU  64  48  54  39  60 /  20  60  80  60  10
DEQ  62  44  51  33  58 /  40  60  60  60  10
TXK  61  46  50  36  58 /  40  60  70  50  10
ELD  62  46  51  35  57 /  30  60  70  60  10
TYR  63  48  51  36  60 /  60  90  70  30  10
GGG  63  48  52  36  61 /  50  80  80  40  10
LFK  63  50  56  37  63 /  60  90  90  30  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/06
Hazardous weather outlook, Feb 17, 12:24 PM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1224 PM CST FRI FEB 17 2012

ARZ050-051-059>061-070>073-LAZ004-006-OKZ077-TXZ096-097-108>112-
124>126-181200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CLAIBORNE-UNION LA-MCCURTAIN-RED RIVER-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-
1224 PM CST FRI FEB 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL
ARKANSAS...PORTIONS OF NORTH LOUISIANA AND NORTHEAST TEXAS NORTH
OF I-20 AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND ISOLATED THUNDERSTORMS WILL SPREAD NORTH OF THE I-20
CORRIDOR DURING THE EVENING AND OVERNIGHT HOURS.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND ISOLATED THUNDERSTORMS WILL BE ONGOING INTO EARLY
SATURDAY...BUT SLACK OFF A GOOD BIT FOR THE AFTERNOON. HOWEVER
LIGHT SHOWERS ASSOCIATED WITH THE UPPER LOW WILL SPREAD BACK OVER
THE AREA FOR THE AFTERNOON AND EVENING ON SATURDAY. HIGH PRESSURE
WILL CLEAR SKIES BY EARLY SUNDAY AND WE WILL SEE OUR NEXT
RAINMAKER MOVE INTO THE AREA DURING TUESDAY AFTERNOON AND EARLY
WEDNESDAY. ASIDE FROM OCCASIONAL PERIODS OF LIGHTNING OVERNIGHT
AND EARLY SATURDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LAZ001>003-005-010>014-017>022-TXZ136>138-149>153-165>167-181200-
CADDO-BOSSIER-WEBSTER-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
ANGELINA-SAN AUGUSTINE-SABINE TX-
1224 PM CST FRI FEB 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PORTIONS OF NORTH
LOUISIANA AND NORTHEAST TEXAS ALONG AND SOUTH OF I-20.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN TO DEVELOP DURING
THE AFTERNOON AND EVENING HOURS. COVERAGE OF RAINFALL WILL THEN
GREATLY INCREASE OVERNIGHT...ESPECIALLY TOWARD DAYBREAK. PERIODS
OF LIGHTNING WILL ACCOMPANY LOCALLY HEAVY RAINFALL IN THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL BE ONGOING INTO EARLY SATURDAY WITH
HEAVY RAINFALL FROM THUNDERSTORMS CONTINUING UNTIL AT LEAST MIDDAY
SATURDAY. PONDING OF WATER ON ROADS AND IN LOW LYING AREAS CAN BE
EXPECTED AS 2 TO OVER 3 INCHES OF RAINFALL IS POSSIBLE.
ALSO...PERIODS OF DANGEROUS LIGHTNING WILL ACCOMPANY THESE AREAS
OF HEAVY RAINFALL. RAINFALL AMOUNTS WILL THEN SLACK OFF A GOOD BIT
FOR THE AFTERNOON...BUT LIGHTER SHOWERS WILL CONTINUE UNDER THE
UPPER LOW INTO THE EVENING. HIGH PRESSURE WILL CLEAR OUT THE
WEATHER BY EARLY SUNDAY AND WE WILL SEE OUR NEXT RAINMAKER MOVE
INTO THE AREA DURING TUESDAY AFTERNOON AND EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

Nearby

Flash Flood Watches in Louisiana, 2012Flash Flood Watches in Texas, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.